MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG,KRD

PENUMBRA, INC. RUBY COIL LP; HCG,KRD
Catalog Number RBYLP0105
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ileocolic artery using ruby coil lps and a non-penumbra microcatheter.During advancement of a ruby coil lp through the microcatheter, the physician noted resistance described as a gritty feel, and the coil did not fully advance beyond the distal end of the microcatheter.During retraction, the ruby coil lp unintentionally detached within the microcatheter.The microcatheter containing the detached embolization coil was removed from the patient.It was reported that the same issue occurred with a second ruby coil lp.The microcatheter containing the second detached embolization coil was also removed.The procedure was subsequently completed using a new ruby coil lp and the same microcatheter.There were no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.

Brand Name
RUBY COIL LP
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24849037
Report Number3005168196-2026-00120
Device Sequence Number17558809
Product Code HCG
UDI-Device Identifier00815948025967
UDI-Public00815948025967
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0105
Device Lot NumberF00018970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale